Some Antibiotics Increase Tendon Ruptures

Found this interesting (not really sure if this should have been posted in this forum or another)

Full page: http://www.medscape.com/viewarticle/568281?src=mp

In August 2006, consumer group Public Citizen petitioned the Food and Drug Administration to add a “black box” warning, the strongest type available for prescription drugs, to fluoroquinolones about the risk of tendon injury and rupture.

The possibility of tendon rupture is now mentioned in the drug’s prescribing instructions, but the warning “is buried in a long list of possible adverse reactions and is far too easy to miss,” said Dr. Sidney Wolfe, director of Public Citizen’s Health Research Group.

Stronger warnings could lead patients to switch to other antibiotics soon after tendon pain develops and before the tendon ruptures, the group argued in a complaint filed with the U.S. District Court for the District of Columbia.